Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 302, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2011, 8:35 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 9, 2011, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 13 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KOUN 100135
SVROUN
OKC003-053-100215-
/O.NEW.KOUN.SV.W.0302.110610T0135Z-110610T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR LAMBERT...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...CHEROKEE...GREAT
SALT PLAINS LAKE...INGERSOLL...LAMBERT...MANCHESTER...WAKITA AND
WALDRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.
&&
LAT...LON 3700 9783 3682 9774 3660 9841 3673 9852
3700 9822
TIME...MOT...LOC 0135Z 236DEG 30KT 3670 9843
$$1 follow-up statement
782
WWUS54 KOUN 100151
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT THU JUN 9 2011
OKC003-053-100215-
/O.CON.KOUN.SV.W.0302.000000T0000Z-110610T0215Z/
ALFALFA OK-GRANT OK-
851 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN GRANT AND NORTHEASTERN ALFALFA COUNTIES...
AT 851 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 3 MILES NORTH OF GREAT SALT PLAINS LAKE...MOVING
NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE GREAT SALT PLAINS LAKE...
MANCHESTER AND WAKITA.
LAT...LON 3679 9836 3700 9816 3700 9783 3682 9774
3666 9823
TIME...MOT...LOC 0151Z 242DEG 40KT 3679 9818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:21 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 6:21 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUN 9 2011 .AVIATION... CONTINUED VFR. MAY HAVE STORMS AT LEAST GET CLOSE TO KCSM KHBR AND KPNC NEAR AND JUST SE OF SLOW-MOVING FRONT THIS EVENING. WILL COVER THIS WITH CB DESIGNATOR AND VCTS. WIND SHIFT IS BASED ON NAM12... WHICH HAS IT STALLING VERY CLOSE TO KCSM-KPNC ON FRIDAY. && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 9 2011/ DISCUSSION... MID LEVEL RIDGING HAS BEEN SUPPRESSED TO THE SOUTH AS A FEW MINOR WAVE MAKE THEIR WAY FROM WEST TO EAST THROUGH THE CONUS. AS THIS OCCURS A COLD FRONT HAS ENTERED NORTHWEST OKLAHOMA THIS AFTN. THIS FRONT ALONG WITH A DRYLINE ACROSS THE TX PANHANDLE WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTN AND EVENING. THERE IS A CHANCE WITH THE LARGE TEMP/DEWPOINT SPREAD THAT STRONG WIND GUSTS WILL BE LIKELY ALONG WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE ACTIVITY COULD LINGER THROUGH THE EVENING HOURS ACROSS NORTHERN INTO WESTERN OK... PER LATEST SHORT-RANGE HIGH-RES MODELS. THIS SFC FRONT ALONG WITH SOME MODEST MID LEVEL FLOW WILL KEEP AT LEAST SOME OPPORTUNITY FOR MAINLY AFTN/EVENING SHWR/TSTM ACTIVITY THROUGH THE WEEKEND. BEST CHANCES REMAIN ACROSS NORTHERN/NORTHWESTERN HALF OF THE AREA. THE FRONT ALONG WITH ASSOCIATED CLOUD COVER AND PRECIP MAY KEEP TEMPS DOWN A FEW DEGREES NEXT COUPLE OF DAYS. HOWEVER BY SUNDAY... MODELS SHOW SFC FRONT LIFTING BACK NORTH AS MID LEVEL RIDGE BUILDS BACK NORTHWARD THROUGH THE SOUTHERN PLAINS. SO AGAIN HOT AND MAINLY DRY EARLY NEXT WEEK. A MORE SUBSTANTIAL TROUGH LOOKS TO MAKE ITS WAY EAST ACROSS THE CENTRAL PART OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. THIS WILL BRING ANOTHER SFC FRONT TOWARD THE AREA AND PERHAPS ANOTHER CHANCE FOR RAIN ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 68 88 / 20 10 30 20 HOBART OK 73 97 70 92 / 30 20 30 20 WICHITA FALLS TX 76 99 75 97 / 0 10 20 10 GAGE OK 60 90 61 88 / 30 20 40 30 PONCA CITY OK 74 91 67 89 / 30 20 30 20 DURANT OK 73 91 74 90 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
Hazardous weather outlook, Jun 9, 6:20 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT THU JUN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND PART OF NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHERN
AND WESTERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM PERRY... TO
KINGFISHER... TO WEATHERFORD... TO ALTUS... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS THROUGH 10 PM.
IMPACTS...
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.
DISCUSSION...
A WEAK FRONT HAS MOVED INTO NORTHWEST OKLAHOMA THIS EVENING. SURFACE
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE ENOUGH LIFT
FOR THUNDERSTORMS TO DEVELOP THIS EVENING. WITH HOT AND DRY AIR
PRESENT AT LOW LEVELS... STRONG DOWNBURST WINDS WILL BE POSSIBLE
WITH THE STORMS. COOL TEMPERATURES ALOFT MAY ALSO ALLOW FOR LARGE
HAIL IN THE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS
WILL ALSO BE A CONCERN.
FARTHER SOUTH... THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO WESTERN
TEXAS NEAR A DRYLINE. THESE STORMS MAY MOVE INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. WITH TEMPERATURES IN THE 100S...
STRONG DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE STORMS FROM TEXAS WILL END THIS EVENING DUE TO LOSS OF HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUNE 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH
WILDFIRE POTENTIAL SOUTH OF THE FRONT ACROSS WESTERN OKLAHOMA.
AS THUNDERSTORMS DISSIPATE THIS EVENING... VERY STRONG WINDS WILL BE
POSSIBLE NEAR THE STORMS... IN ADDITION TO A SUBSTANTIAL TEMPERATURE
RISE AND HUMIDITY DECREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE FRONT IS EXPECTED TO MOVE INTO CENTRAL OKLAHOMA FRIDAY. THIS
FRONT WILL REMAIN IN THE REGION THROUGH THE WEEKEND. THUNDERSTORMS
WILL REMAIN POSSIBLE FRIDAY INTO SUNDAY... WITH THE BEST CHANCES
NEAR AND NORTH OF THE FRONT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...MAINLY
NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 9, 6:53 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT THU JUN 9 2011 OKZ006-100015- ALFALFA OK- 653 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAMBERT... MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3693 9810 3659 9811 3656 9845 3672 9850
Special weather statement, Jun 9, 7:06 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT THU JUN 9 2011
OKZ005-011-100030-
WOODS OK-MAJOR OK-
706 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES.
AT 706 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
CHESTER...MOVING NORTHEAST AT 35 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3630 9852 3621 9895 3625 9896 3650 9895
3672 9854Local storm report, Jun 9, 7:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CHEROKEE 36.75N 98.35W
06/09/2011 M2.00 INCH ALFALFA OK COUNTY OFFICIAL
&&
BAINLocal storm report, Jun 9, 7:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 E VICI 36.15N 99.28W
06/09/2011 E1.00 INCH DEWEY OK LAW ENFORCEMENT
0717 PM HAIL 4 SSW MUTUAL 36.18N 99.19W
06/09/2011 E1.00 INCH WOODWARD OK PUBLIC
RESIDENT REPORTED THAT HAIL WAS COVERING MOST OF THE
GROUND.
0720 PM HAIL 3 SSW MUTUAL 36.19N 99.19W
06/09/2011 E1.75 INCH WOODWARD OK PUBLIC
&&
BAIN/FMLocal storm report, Jun 9, 7:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL ROLL 35.78N 99.71W
06/09/2011 E1.00 INCH ROGER MILLS OK PUBLIC
0745 PM TSTM WND DMG 5 NW MUTUAL 36.28N 99.23W
06/09/2011 WOODWARD OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE LIMBS 2 TO 3 INCHES IN
DIAMETER DOWN 2 MILES SOUTHEAST OF THE US HIGHWAY 270 AND
STATE HIGHWAY 50 INTERSECTION.
&&
BAIN/FMLocal storm report, Jun 9, 8:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 3 WSW HAMMON 35.62N 99.43W
06/09/2011 E60 MPH ROGER MILLS OK BROADCAST MEDIA
REPORT RELAYED VIA KWTV.
&&
BAIN/FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Jun 9, 7:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 9, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 46 min |
| Jun 9, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 52 min |
| Jun 9, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 31 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Jun 9, 8:22 PM CDT | Tornado Warning | OUN | Custer, Roger Mills | 23 min |
| Jun 9, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Jun 9, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 30 min |
| Jun 9, 11:06 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 39 min |
| Jun 9, 11:36 PM CDT | Special Weather Statement | OUN | Woods | 24 min |
| Jun 9, 11:45 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 60 min |
| Jun 10, 12:09 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 12:39 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 1:16 AM CDT | Special Weather Statement | OUN | Grant, Noble | 29 min |
| Jun 10, 1:45 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 30 min |
| Jun 10, 7:15 AM CDT | Special Weather Statement | OUN | Grady, Lincoln, Oklahoma | 45 min |
| Jun 10, 9:20 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 25 min |
| Jun 10, 5:47 PM CDT | Special Weather Statement | OUN | Blaine | 23 min |
| Jun 10, 6:11 PM CDT | Special Weather Statement | OUN | Canadian | 19 min |
| Jun 10, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 64 min |
| Jun 10, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 58 min |
| Jun 10, 6:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.